Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 510, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2005, 6:36 PM CDT for Copiah County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2005, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 15, 2005, 6:59 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1946 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:10 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 15, 6:10 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 610 PM CDT MON AUG 15 2005 .DISCUSSION...HAVE ISSUED A QUICK UPDATE TO REFLECT THE CURRENT TRENDS AND ALLOW THE GOING FORECAST TO BE A BIT MORE REPRESENTATIVE WHERE ACTIVITY IS CURRENTLY GOING ON. HAVE INCREASED POPS OUT WEST AND SW AND LOWERED POPS EAST. THE ACTIVITY ACROSS THE WESTERN CWA HAS A BIT MORE GOING FOR IT AS IT HAS SOME UPPER JET SUPPORT AND SOUTHERLY 850 MB FLOW WHICH IS ALLOWING THE COLD POOLS TO PROPAGATE NORTHWARD AND DEVELOP NEW CELLS. ALL THIS ACTIVITY WILL GO ON FOR ANOTHER 2 HRS OR SO...THEN DISSIPATE. WILL LIKELY ISSUE ANOTHER UPDATE LATER THIS EVENING TO CLEAN UP WORDING AND LOWER POPS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, Aug 15, 2:54 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT MON AUG 15 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161954- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 254 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI. AN UPPER LEVEL DISTURBANCE WILL MOVE WEST OUT OF SOUTHERN ALABAMA ON TUESDAY AND INTERACT WITH A MOIST...WARM AND UNSTABLE AIRMASS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AND MOVE OVER PORTIONS OF SOUTHEAST MISSISSIPPI. THE MAIN RISKS WITH THESE STORMS WILL BE WIND GUSTS TO 45 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH MONDAY...AUGUST 22. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.